MAUDE Adverse Event Report: SOLTA MEDICAL INC. THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL INC. THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TT4.00F6-600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 02/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The data log from the event was reviewed.The data showed some tip too warm errors and premature tip lifting errors had occurred.Based on available data, the handpiece and system performed as expected.The treatment tip was requested for evaluation but has not been received.The investigation is ongoing.
 
Event or Problem Description
This report is related to 3011423170-2024-00134 (tt0.25f6-450, eye tip) both involving the same patient.A report was created for both the thermage flx eye tip and thermage flx face tip.As the injury was in the eye area, the suspect tip is the thermage flx eye tip in the related report.A user facility reported that a patient experienced a minor burn under their left eye following a thermage flx treatment.The patient received treatment to their face and eye areas.The highest level of treatment was at 3.0.It¿s unknown what brand of cryogen was used, and the amount of coupling fluid that was applied.No system errors occurred during the procedure.The treatment tip was inspected prior to use, and every 50 pulses during the procedure, with no discrepancies found.Approximately 30 days after treatment, the patient reported a minor burn under their left eye.It is not known if the patient received any other treatment in the symptom area on the procedure day or within 90 days prior.It is also unknown if they ever received treatment in the symptom area at any time in the past.The patient's current status and outcome is unknown.
 
Additional Manufacturer Narrative
The data log from the event was reviewed.The data showed some tip too warm errors and premature tip lifting errors had occurred.When the system detects a condition that interrupts treatment, a system error code is displayed.These system error codes provide an error code number and instructions for how to respond to the error.In the event of a system error, customers need to intervene to proceed.Based on the evaluation of the data, the handpiece and system performed as expected.The treatment tip was returned for evaluation.The tip passed leak and thermistor testing however failed visual inspection.A dent and excessive glue were found on the tip membrane.This would not cause risk to patient since radio-frequency energy is still able to distribute evenly across the membrane.No dielectric breakdown was observed.No functional test was performed due to tip being expired.According to thermage flx user manual, blisters are a known possible side effect during a thermage flx treatment.The procedure produces heating in the upper layers of the skin and may cause burns and subsequent blister and scab formation.There is a small chance of scar formation.Application of topical steroidal or antibiotic preparations may be of benefit.In the rare instance of a burn that results in a scar, the scar will probably be very small and respond readily to removal with a laser device.A review of the manufacturing records showed all requirements were met.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Review of manufacturing records show final manufacturing test verification specifications are acceptable.No nonconformities or anomalies were found related to this event when reviewing the device history record.Based on the available information, burns are a known potential reaction to treatment.No corrective action is necessary at this time.
 
Additional Manufacturer Narrative
This event no longer meets reportability requirements.The investigation and conclusions from our initial assessment remain unchanged.
 
Event or Problem Description
The patient received treatment for their burns and recovered with no permanent damage or scarring.No details of the burn treatment were provided.The solta medical reviewer determined that no serious injury had occurred.The event no longer meets reportability requirements.

Brand Name
THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key18944761
Report Number3011423170-2024-00133
Device Sequence Number8208746
Product Code GEI
UDI-Device Identifier00816995021421
UDI-Public00816995021421
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K170758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTT4.00F6-600
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/13/2024
06/10/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date06/05/2024
07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TT0.25F6-450 SEE RELATED:3011423170-2024-00134
Patient SexUnknown